Thunderstorm Wind, McKean
- When
- June 6, 4:46 PM EST
- Where
- McKean County, Mt Jewett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.733, -78.650
Thunderstorm winds knocked down several trees in Mount Jewett.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 6, 3:27 PM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 PM EDT MON JUN 6 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... COLD FRONT NOW ENTERING WESTERN PA. SEVERE WEATHER WILL CONTINUE AHEAD OF IT IN WARM MOIST AIR AS ATMOSPHERE HAS PLENTY OF CAPE TO WORK WITH. WIDESPREAD SEVERE WEATHER REPORTS THROUGHOUT THE DAY WITH NUMEROUS LSRCTP/S ALREADY ISSUED AND MORE ON THE WAY. TWO SVR WX WATCHES CONTINUE FOR CENTRAL PA...AND MULTIPLE EVENING UPDATES WILL BE ISSUED TO ZFP TO DROP WATCHES AND ADJUST WORDING AS NECESSARY. WEATHER SETTLES DOWN LATE TONIGHT AS DRIER AND MORE STABLE AIR MOVES IN...THEN A QUIETER PERIOD OF WEATHER FOR MUCH OF THE WEEK WITH JUST A SLIGHT CHANCE FOR TSTORMS ACROSS THE NORTH. SORRY FOR THE BRIEFNESS...BUT TIME IS LIMITED TODAY DUE TO SIGNIFICANT SEVERE WEATHER OUTBREAK. && .LONG TERM (THURSDAY THROUGH MONDAY)... LONG AND STILL ONGOING SEVERE WEATHER EVENT PRECLUDED LOOKING AT MUCH FOR THE EXTENDED...SO BASICALLY FOLLOWED HPC GUIDANCE FOR THIS FORECAST PACKAGE. && .AVIATION... ROUND 2 OF SEVERE CONVECTIVE WEATHER WILL BE ADVANCING EAST ACROSS CENTRAL PENN AND THE SUSQ VALLEY FROM 19 TO 23Z. GENERAL LOW END VFR WITH AREAS OF MVFR IN 5SM HZ WILL BE FOUND THROUGH THE EARLY EVENING WITH A 30 MINUTE PERIOD OF IFR IN A LINE OF +TSRA WITH POSSIBLE WESTERLY WIND GUSTS OF 50 TO 60 KT AT A FEW TAF SITES. SLIGHTLY DRIER AIR WILL FOLLOW FROM LATE EVENING ON WITH DIMINISHING WIND AND MAINLY CLEAR SKIES LATER TONIGHT THROUGH TUESDAY. GOOD RADIATIONAL COOLING COUPLED WITH THE LEFTOVER LLVL MOISTURE FROM TODAYS RAINFALL WILL LEAD TO AREAS OF IFR IN 1/2SM FG AND BKN-OVC004-008 CIGS FROM 08-12Z. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && SHORT TERM...RXR LONG TERM...RXR AVIATION...LAMBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 AM EDT MON JUN 6 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-061727- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 334 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: AN UPPER LEVEL DISTURBANCE WILL ACT ON VERY WARM AND HUMID AIR THIS AFTERNOON AND EVENING TO PRODUCE LOCALLY STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ACROSS THE REGION. THE GREATEST STORM THREATS WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG HERNDON 40.71N 76.85W
06/06/2005 NORTHUMBERLAND PA EMERGENCY MNGR
LARGE TREE LIMBS DOWN
0211 PM TSTM WND DMG SHAMOKIN 40.79N 76.55W
06/06/2005 NORTHUMBERLAND PA EMERGENCY MNGR
TREES DOWN ON CARS
&&
RTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG DAVIDSVILLE 40.23N 78.94W
06/06/2005 SOMERSET PA EMERGENCY MNGR
TREES AND WIRES DOWN
&&
RTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG MOUNT HOLLY SPRINGS 40.11N 77.18W
06/06/2005 CUMBERLAND PA TRAINED SPOTTER
TREES DOWN
&&
RTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 5 W NEW COLUMBIA 41.04N 76.98W
06/06/2005 UNION PA TRAINED SPOTTER
SPOTTER REPORTED 5 TREES DOWN IN HIS YARD AND 1 CAME DOWN
ON HIS HOUSE. SPOTTER ESTIMATED WIND GUSTS BETWEEN 60 T0
80 MPH.
0335 PM HAIL BEDFORD 40.01N 78.50W
06/06/2005 0.75 INCH BEDFORD PA COUNTY OFFICIAL
911 CENTER HAD NUMEROUS REPORTS 0F 3/4 INCH HAIL NEAR
HOPEWELL AND NEW ENTERPRISE.
0425 PM TSTM WND DMG BEDFORD 40.01N 78.50W
06/06/2005 BEDFORD PA COUNTY OFFICIAL
911 CENTER REPORTS TREES AND WIRES DOWN ACROSS THE
CENTRAL PART OF BEDFORD COUNTY.
0440 PM HAIL LANCASTER 40.04N 76.30W
06/06/2005 1.00 INCH LANCASTER PA COUNTY OFFICIAL
911 CENTER RECIEVED NUMEROUS REPORTS OF 1 INCH HAIL NEAR
NEFFSVILLE.
&&
AXMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG WESTFIELD 41.92N 77.54W
06/06/2005 TIOGA PA TRAINED SPOTTER
TREES DOWN
&&
RTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG HANOVER 39.81N 76.98W
06/06/2005 YORK PA TRAINED SPOTTER
LARGE TREE LIMBS DOWN
&&
RTHThe State College radar (KCCX), 105 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down several trees in Mount Jewett.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459266.